Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 13, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Dec 19, 2021, 9:52 AM MST for 4 counties in Montana. It took effect at Dec 19, 2021, 5:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2021, 9:52 AM MST (16:52 UTC)
- In effect from
- Dec 19, 2021, 5:00 PM MST
- Expired
- Dec 20, 2021, 9:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Phillips County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 50 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222 WWUS45 KGGW 191652 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 952 AM MST Sun Dec 19 2021 MTZ059-061-201200- /O.NEW.KGGW.WC.Y.0013.211220T0000Z-211220T1600Z/ Northern Phillips-Northern Valley- Including the cities of Whitewater and Opheim 952 AM MST Sun Dec 19 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern Phillips and Northern Valley Counties. * WHEN...From 5 PM this afternoon to 9 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ018-019-201200- /O.NEW.KGGW.WC.Y.0013.211220T0300Z-211220T1600Z/ Daniels-Sheridan- Including the cities of Scobey, Plentywood, and Medicine Lake 952 AM MST Sun Dec 19 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Daniels and Sheridan Counties. * WHEN...From 8 PM this evening to 9 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ021-201200- /O.CON.KGGW.WW.Y.0020.000000T0000Z-211220T1200Z/ Petroleum- Including the city of Winnett 952 AM MST Sun Dec 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Petroleum County. * WHEN...Until 5 AM MST Monday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Highest snow amounts will be south of MT-200 in the southern half of Petroleum County, including along US-87. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
219 WWUS45 KGGW 192150 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 250 PM MST Sun Dec 19 2021 MTZ021-201300- /O.EXT.KGGW.WW.Y.0020.000000T0000Z-211220T1700Z/ Petroleum- Including the city of Winnett 250 PM MST Sun Dec 19 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Petroleum County. * WHEN...Until 10 AM MST Monday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...The heaviest snow is expected to fall along and south of MT-200, including along US-87 in the southwest corner of Petroleum County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ059-061-201300- /O.CON.KGGW.WC.Y.0013.211220T0000Z-211220T1600Z/ Northern Phillips-Northern Valley- Including the cities of Whitewater and Opheim 250 PM MST Sun Dec 19 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern Valley and Northern Phillips Counties. * WHEN...Until 9 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ018-019-201300- /O.CON.KGGW.WC.Y.0013.211220T0300Z-211220T1600Z/ Daniels-Sheridan- Including the cities of Scobey, Plentywood, and Medicine Lake 250 PM MST Sun Dec 19 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Daniels and Sheridan Counties. * WHEN...From 8 PM this evening to 9 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
837 WWUS45 KGGW 200957 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 257 AM MST Mon Dec 20 2021 MTZ021-201700- /O.EXT.KGGW.WW.Y.0020.000000T0000Z-211220T1700Z/ Petroleum- Including the city of Winnett 257 AM MST Mon Dec 20 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Petroleum County. * WHEN...Until 10 AM MST Monday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...The heaviest snow is expected to fall along and south of MT-200, including along US-87 in the southwest corner of Petroleum County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ059-061-201600- /O.CON.KGGW.WC.Y.0013.000000T0000Z-211220T1600Z/ Northern Phillips-Northern Valley- Including the cities of Whitewater and Opheim 257 AM MST Mon Dec 20 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern Valley and Northern Phillips Counties. * WHEN...Until 9 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ018-019-201600- /O.CON.KGGW.WC.Y.0013.000000T0000Z-211220T1600Z/ Daniels-Sheridan- Including the cities of Scobey, Plentywood, and Medicine Lake 257 AM MST Mon Dec 20 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Daniels and Sheridan Counties. * WHEN...From 8 PM this evening to 9 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
251 WWUS45 KGGW 201146 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 446 AM MST Mon Dec 20 2021 MTZ021-201300- /O.CAN.KGGW.WW.Y.0020.000000T0000Z-211220T1700Z/ Petroleum- 446 AM MST Mon Dec 20 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has diminished early this morning. Roads will remain snow covered and slippery this morning. $$ MTZ018-019-059-061-201600- /O.CON.KGGW.WC.Y.0013.000000T0000Z-211220T1600Z/ Daniels-Sheridan-Northern Phillips-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, Whitewater, and Opheim 446 AM MST Mon Dec 20 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Daniels, Sheridan, Northern Valley and Northern Phillips Counties. * WHEN...Until 9 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
019 WWUS45 KGGW 201558 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 858 AM MST Mon Dec 20 2021 MTZ018-019-059-061-201700- /O.EXP.KGGW.WC.Y.0013.000000T0000Z-211220T1600Z/ Daniels-Sheridan-Northern Phillips-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, Whitewater, and Opheim 858 AM MST Mon Dec 20 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Temperatures have begun to warm a bit and therefore so have the wind chills. Therefore, the wind chill advisory is being allowed to expire. $$ MTZ020-024-062-210600- /O.NEW.KGGW.WW.Y.0021.211220T2200Z-211221T1200Z/ Western Roosevelt-Richland-Eastern Roosevelt- Including the cities of Wolf Point, Poplar, Sidney, Fairview, and Culbertson 858 AM MST Mon Dec 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to around two inches. * WHERE...Richland and Roosevelt Counties. * WHEN...From 3 PM this afternoon to 5 AM MST Tuesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 19, 2:44 AM MST, 7 hours 8 minutes earlier.
Area forecast discussion, Dec 19, 2:44 AM MST, 7 hours 8 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 244 AM MST Sun Dec 19 2021 .DISCUSSION... A wide range in temperatures are present across NE Montana early this morning as low level inversions are present even though the warm front has lifted north of the region. Low lying areas are generally in the 20s with 30s and some 40s in higher elevation areas. A cold front will move through the area between 12Z and 16Z (5 am and 9 am MST) this morning and bring falling temperatures with it. This will result in the high for today occurring this morning. Temperatures will fall to the single digits north and teens south this afternoon. Overrunning moisture moving across central and southern Montana today and tonight will bring some snow as far east as Petroleum and western Garfield County. Petroleum County could see up to 4 inches of snow this afternoon and tonight which is enough snow to maintain a Winter Weather Advisory there. SW corner of Garfield County will have 1-2 inches and with the little or no accumulation expected elsewhere will limit Winter Weather Advisory to Petroleum County at this time. Temperatures will fall to below zero in the north tonight and single digits south. Areas near the Canadian Border will have wind chills approaching -20 late tonight and Monday morning which will be borderline for a Wind Chill Advisory. Will hold off on issuing a Wind Chill Advisory for now. The front becomes stationary near the Montana-Wyoming border tonight and drifts back north on Monday but stays south of the forecast area. A shortwave trough will combine with overrunning moisture to bring some light snow across the forecast area Monday Night with an inch or two of new snow possible mainly north of the Missouri River. Models and ensembles are pointing towards a midweek ridge with warmer temperatures on Wednesday that could linger into Thursday. Models and ensembles have different timing but they generally point towards a cold front late in the week with much colder temperatures and chances for snow for Christmas weekend. && .AVIATION... LAST UPDATE: 0930Z FLIGHT CAT: VFR. LLWS: LLWS early with strong SW winds above a low level inversion. LLWS will dissipate this morning as a cold front moves through the region, with stronger winds aloft mix to the surface after the frontal passage. WIND: Either S-SW 5-15 kts or light early. W-NW winds 10-20 kts this morning and NW 15-25 kts this afternoon diminishing to around 10 kts tonight. DISCUSSION: Cold front moves through the area between 12z and 16z this morning which may bring some patchy blowing snow as the front moves through. Expect mainly mid level clouds today and tonight. There will be some snow west of Jordan and south of the Missouri River this afternoon and tonight with IFR conditions at times. TAF sites will be north and east of the snow and will remain VFR. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 8 AM this morning to 5 AM MST Monday for Petroleum. && weather.gov/glasgow
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.